Main Article Content

Diego A. Castro G. Alexander Gutiérrez G.


We study an autonomous nonlinear differential equation that models the movement of a damped Φ-pendulum with constant forcing. In the dissipative case, two results are presented, on the one hand, using the application of Poincaré and energy functions, a sufficient criterion is established to guarantee the existence, uniqueness and asymptotic stability of a periodic solution of the second kind and on the other hand, a criterion is presented with which the basin of attraction of an asymptotically stable equilibrium is estimated analytically with the help of the Lasalle’s invariance principle. While in the conservative case there are necessary conditions for range of the period function to be defined in an unbounded interval. The results
obtained in the dissipative case are a generalization of those established by Tricomi in the newtonian case. 


Download data is not yet available.

Article Details

How to Cite
CASTRO G., Diego A.; GUTIÉRREZ G., Alexander. Tricomi's Φ-equation. Ingeniería y Ciencia, [S.l.], v. 14, n. 27, p. 11-28, june 2018. ISSN 2256-4314. Available at: <>. Date accessed: 15 nov. 2018. doi: